Arizona, 2006Hail in Arizona, September 2, 2006
September 2, 2006 · NWS FGZ · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 2, 9:45 AM MST, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 2, 9:45 AM MST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
945 AM MST SAT SEP 02 2006
.SYNOPSIS...AN INCREASING AMOUNT OF DEEP MOISTURE FROM THE GULF OF
CALIFORNIA AND NORTHERN MEXICO WILL RESULT IN INCREASING CHANCES OF
THUNDERSTORMS AND RAIN THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
&&
.DISCUSSION...NORTHERN AZ REMAINS WELL NORTH OF HURRICANE
JOHN...CURRENTLY OVER THE SOUTHERN TIP OF BAJA CALIFORNIA...WITH A
DEEP TROUGH OFF THE PACIFIC NORTHWEST COAST. VERY WEAK FLOW EXISTS
FROM ABOUT 500 MB AND BELOW COINCIDING WITH A MODERATELY MOIST
LAYER...WHILE SOME WEST TO SOUTHWEST FLOW EXISTS ABOVE 500
MB...COINCIDING WITH DRY TRAJECTORIES. MEANWHILE...A SURGE OF
MOISTURE FROM THE GULF OF CA CAN BE SEEN IN THE YUMA WIND PROFILE AS
WELL AS SURFACE DEWPOINT RISES ALONG THE COLORADO RIVER AS FAR NORTH
AS NEEDLES CA. THIS ADDITIONAL MOISTURE WILL PROBABLY AFFECT MAINLY
YAVAPAI COUNTY TODAY...THEN SPREAD NORTHWARD THIS EVENING DUE TO
OUTFLOWS FROM CONVECTION IN YAVAPAI COUNTY. FOR THE REST OF THE
WEEKEND...HURRICANE/TROPICAL STORM JOHN IS EXPECTED TO KEEP WORKING
SLOWLY UP THE BAJA CA COAST. AS IT DOES SO...EVENTUALLY THE
CIRCULATION AROUND THE STORM WILL LIKELY BRING A STRONGER
SOUTHEASTERLY FLOW INTO AZ...ADVECTING MOISTURE FROM NORTHERN MEXICO
INTO NORTHERN AZ. CURRENT FORECAST HANDLES THE TRENDS WELL...WITH A
SLIGHT UPRAMP IN POPS FOR TODAY INTO THIS EVENING...AND ABOVE NORMAL
POPS LINGERING THROUGH THE EARLY PARTS OF NEXT WEEK.
&&
.AVIATION...FOR THE 18Z PACKAGE...EXPECT SCATTERED THUNDERSTORMS TO
DEVELOP ACROSS NORTHERN ARIZONA BY THIS AFTERNOON AND CONTINUE
THROUGH SUNDAY. CEILINGS WILL TYPICALLY RANGE FROM 7-10 KFT
AGL...BUT WILL DROP TO NEAR OR BELOW 3 KFT AGL IN THE STRONGEST
STORMS. THESE STORMS MAY ALSO PRODUCE IFR VISIBILITIES AND WIND
GUSTS IN EXCESS OF 40 MPH. ALTHOUGH THE CHANCE OF THUNDERSTORMS WILL
EXIST FOR ALL OF THE FORECAST AREA...THE PROBABILITY OF OCCURRENCE
MAY NOT BE HIGH ENOUGH TO WARRANT THE INCLUSION OF TS IN EACH TAF.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
ONTON/KD
Hazardous weather outlook, Sep 2, 10:00 AM MST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SAT SEP 2 2006
AZZ004>018-037>040-030700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SAT SEP 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA BRINGING
SHOWERS AND THUNDERSTORMS BEGINNING LATE THIS MORNING OVER HIGHER
TERRAIN AREAS AND INCREASING IN COVERAGE THROUGH THE DAY. THE MAIN
THREAT WILL BE LOCALLY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MOISTURE FROM TROPICAL CYCLONE JOHN WILL BEGIN TO IMPACT ARIZONA BY
SUNDAY. IT IS EXPECTED THAT TROPICAL MOISTURE WILL SURGE NORTHWARD
ACROSS THE GULF OF CALIFORNIA AND NORTHERN MEXICO AND ARRIVE IN
CENTRAL AND NORTHERN ARIZONA SUNDAY. THIS ADDITIONAL MOISTURE WILL
RESULT IN ENHANCED PRECIPITATION CHANCES ACROSS MUCH OF THE STATE
...CONTINUING FOR A FEW DAYS BEFORE DIMINISHING BY MIDWEEK. PERSONS
PLANNING OUTDOOR ACTIVITIES OVER THE HOLIDAY WEEKEND SHOULD BE
PREPARED FOR LOCALLY HEAVY RAINFALL AND AN INCREASED THREAT OF
FLOODING.
SOME UNCERTAINTY ABOUT THE EXACT TRACK OF THE HURRICANE REMAINS AND
THIS WILL IMPACT THE AMOUNT AND TIMING OF MOISTURE THAT ARRIVES IN
ARIZONA. AT THIS TIME...IT IS EXPECTED THAT THE STORM WILL MOVE
NORTHWESTWARD ALONG THE BAJA CALIFORNIA COAST THROUGH THE WEEKEND
AND WILL HAVE NO DIRECT IMPACT ON ARIZONA. THE INDIRECT IMPACT WILL
BE THE AFOREMENTIONED INCREASE IN MOISTURE. FOR DETAILS ON THE
FORECAST TRACK OF THE STORM VISIT THE NATIONAL HURRICANE CENTER WEB
PAGES AT HTTP://WWW.NHC.NOAA.GOV/.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Hail, Coconino
- When
- September 2, 12:50 PM MST to 1:05 PM MST
- Where
- Coconino County, Flagstaff Arpt
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.133, -111.667
Dime to nickel sized hail fell at the County Fairgrounds in southwest Flagstaff.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, September 2, 20061 death · 1 event
- Flood in Pennsylvania, September 2, 20061 death · 1 event
- Heavy Rain in Florida, September 2, 2006$100,000 · 1 event
- Flash Flood and Damaging Wind in California, September 2, 2006$55,000 · 50 kt wind · 2 events
- Flash Flood in Texas, September 2, 2006$50,000 · 1 event
- Flash Flood in Arizona, September 2, 2006$15,000 · 1 event
- Heavy Rain in New York, September 2, 20066 events
- Heavy Rain in Kansas, September 2, 20065 events
- Heavy Rain in New Jersey, September 2, 20064 events
- Funnel Clouds in Minnesota, September 2, 20064 events
- Tornadoes in Iowa, September 2, 2006$3,000 · F0 · 3 events
- Flash Flood and Hail in Arizona, September 2, 200660 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534622.